Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 215, NWS Indianapolis, IN

August 9, 2012Carroll County, Howard County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 9, 2012, 8:58 PM EDT for Carroll County, Howard County, Indiana. It was in force for 47 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2012, 8:58 PM EDT (00:58 UTC)
Expired
Aug 9, 2012, 9:45 PM EDT
In force
47 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Carroll County, IN, Howard County, IN

The radar

The Indianapolis radar (KIND), 97 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 9:03 PM EDTHAIL 11 N Flora, INQUARTER SIZE HAIL JUST NORTH OF FLORA AT 50 E AND 100 N.
Aug 9, 9:05 PM EDTTSTM WND GST 601 N Flora, INWINDS ESTIMATED TO AT LEAST 60 MPH JUST NORTH OF FLORA AT 50 E AND 100 N.
Aug 9, 9:05 PM EDTTSTM WND GST 65Flora, INTIME ESTIMATED...BASED ON RADAR.
Aug 9, 9:05 PM EDTHAIL 21 N Flora, INHAIL OVER 2 INCHES IN DIAMETER JUST NORTH OF FLORA AT 50 E AND 100 N.
Aug 9, 9:12 PM EDTHAIL 1.756 Sw Flora, INREPORTED NEAR RADNOR.
Aug 9, 9:17 PM EDTHAIL 0.752 Ne Camden, INHAIL FELL FOR THREE MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 8:40 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WUUS53 KIND 100058
SVRIND
INC015-067-100145-
/O.NEW.KIND.SV.W.0215.120810T0058Z-120810T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
858 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
  NORTHWESTERN HOWARD COUNTY IN CENTRAL INDIANA...

* UNTIL 945 PM EDT

* AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHEAST OF DELPHI...OR 17 MILES NORTH OF FRANKFORT...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FLORA...
  CAMDEN...
  BURLINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

&&

LAT...LON 4069 8637 4057 8636 4056 8621 4043 8649
      4043 8651 4043 8657 4047 8660 4055 8666
      4070 8648 4070 8638
TIME...MOT...LOC 0058Z 235DEG 24KT 4053 8655
WIND...HAIL 60MPH 1.75IN

$$

MRD/MK
2 follow-up statements
595 
WWUS53 KIND 100116
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
916 PM EDT THU AUG 9 2012

INC015-067-100145-
/O.CON.KIND.SV.W.0215.000000T0000Z-120810T0145Z/
CARROLL-HOWARD-
916 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CARROLL AND NORTHWESTERN HOWARD COUNTIES UNTIL 945 PM EDT...

AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES
SOUTHWEST OF WALTON...OR 12 MILES SOUTH OF LOGANSPORT...MOVING
NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN CARROLL AND NORTHWESTERN
  HOWARD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

&&

LAT...LON 4069 8637 4057 8636 4056 8621 4043 8649
      4043 8651 4043 8657 4047 8660 4055 8666
      4070 8648 4070 8638
TIME...MOT...LOC 0116Z 235DEG 24KT 4060 8642
WIND...HAIL 60MPH 1.75IN

$$

KOCH
088 
WWUS53 KIND 100145
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
945 PM EDT THU AUG 9 2012

INC015-067-100155-
/O.EXP.KIND.SV.W.0215.000000T0000Z-120810T0145Z/
CARROLL-HOWARD-
945 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL AND
NORTHWESTERN HOWARD COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 4069 8637 4057 8636 4056 8621 4043 8649
      4043 8651 4043 8657 4047 8660 4055 8666
      4070 8648 4070 8638
TIME...MOT...LOC 0116Z 235DEG 24KT 4060 8642

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:37 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 9, 6:37 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
637 PM EDT THU AUG 9 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 226 PM EDT THU AUG 9 2012

LOW PRESSURE OVER SOUTHEASTERN ILLINOIS WILL PUSH NORTHEAST
TONIGHT...DRAGGING A COLD FRONT ACROSS CENTRAL INDIANA THIS
EVENING. THIS IN COMBINATION WITH DAYTIME HEATING WILL ALLOW FOR
SCATTERED THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND THIS
EVENING ALONG AND AHEAD OF THE FRONT.

THE LOW WILL SLOWLY PUSH TO THE EASTERN GREAT LAKES ON FRIDAY AND
SATURDAY...ALLOWING COOLER AIR ON NORTHWEST WINDS AND DRY WEATHER TO
ARRIVE IN CENTRAL INDIANA FOR THE WEEKEND.

COOLER WEATHER IS EXPECTED MUCH OF NEXT WEEK. A LOW PRESSURE
SYSTEM PASSING TO THE SOUTH ON WEDNESDAY AND A COLD FRONT
APPROACHING ON THURSDAY NIGHT AND FRIDAY WILL BRING OUR NEXT
CHANCES FOR SHOWERS AND STORMS.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 226 PM EDT THU AUG 9 2012

SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS LOW PRESSURE NEAR STL
WITH A COLD FRONT EXTENDING SW INTO NW ARKANSAS AND A WARM FRONT
STRETCHING SE ACROSS SOUTHERN ILLINOIS AND SOUTHERN INDIANA.
VISIBLE PICTURE SHOW PLENTY OF CLOUD COVER ACROSS CENTRAL
INDIANA...HOWEVER CLEARING WAS IN PLACE ACROSS CENTRAL AND
SOUTHERN ILLINOIS. DEW POINT TEMPS REMAINED MOIST IN THE 60S. RADAR
SHOWS TSRA DEVELOPING OVER CENTRAL KENTUCKY AND SW OHIO.

MAIN FORECAST CHALLENGE WILL BE POPS.

AS THE LOW PRESSURE SYSTEM NEAR STL IS EXPECTED TO TRACK NE
TONIGHT MORE FAVORABLE CONDITIONS ARE EXPECTED OVER ILLINOIS FOR
CONVECTION DEVELOPMENT. LIFTED INDICES REMAIN NEGATIVE THIS
AFTERNOON AHEAD OF THE FRONT WITH FAVORABLE CAPE IN EXCESS OF 1300
J/KG. HRRR DEVELOPS BEST CONVECTION ALONG THE COLD FRONT WHICH
SHOULD PASS ACROSS CENTRAL INDIANA AFTER 00Z. 0-3KM SHEAR AXIS OF
NEAR 25-30 KNTS PUSH ACROSS THE STATE WITH ET FRONT AS WELL. THUS
WILL KEEP TSRA MENTION WITH LIKELY OR BETTER POPS FOR TONIGHT.

AS THE FRONT DEPARTS TOWARD 12Z FORECAST SOUNDINGS SHOW MUCH DRIER
AIR ARRIVING. WILL TREND POPS DOWNWARD AFTER 06Z. AS FOR LOWS...WILL
USE A BLEND OF MAVMOS AND METMOS GIVEN THE CHANGE IN AIRMASS.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
ISSUED AT 226 PM EDT THU AUG 9 2012

MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN AND
WILL USE A BLEND. MAIN FORECAST CHALLENGE WILL BE TEMPS THROUGH THE
PERIOD.

NAM/GFS AGREE THAT A DEEP UPPER LOW EXPECTED TO BE OVER NORTHERN
INDIANA ON FRIDAY WILL SLOWLY DRIFT NORTHEAST TO THE GREAT LAKES.
ABUNDANT CLOUD COVER IS EXPECTED TO REMAIN ACROSS THE AREA ON
FRIDAY AS THE LOW DRIFTS TO THE NORTH. TIME HEIGHT SECTIONS SHOW
GOOD LOWER LEVEL MOISTURE. FURTHERMORE FORECAST SOUNDINGS SHOW
CONVECTIVE TEMPERATURES IN THE LOWER 70S THAT COULD RESULT IN SOME
ISOLATED POP UP AFTERNOON RAIN SHOWERS. WILL TREND HIGHS COOLER
THAN MAVMOS GIVEN THE EXPECTED CLOUDS AND THE COLD AIR ADVECTION.

LINGERING CLOUDS AND ANY ISOLATED SHRA WILL DISSIPATE ON FRIDAY
NIGHT AS UPPER LOW PULLS NORTHEAST AND ANY DAYTIME HEATING WANES.
EVEN BETTER DRYING APPEARS IN THE FORECAST SOUNDINGS IN ON FRIDAY
NIGHT AND SATURDAY...CONTINUING INTO SATURDAY NIGHT AS HIGH
PRESSURE REMAINS ACROSS THE AREA. GIVEN THE COLD AIR ADVECTION AS
850MB TEMPS FALL NEAR 10C WILL TREND HIGHS AND LOWS COOLER THAN
MAVMOS...WITH MOSTLY CLEAR NIGHTS AND A SUNNY SATURDAY.

SURFACE HIGH REMAINS IN CONTROL IN SUNDAY ACROSS THE OHIO
VALLEY...HOWEVER ALOFT A SHORT WAVE IS APPROACHING AND PUSHING
THROUGH INDIANA. SURFACE FLOW DOES NOT APPEAR TO OPEN AND ALLOW
FOR THE ADDITION OF GULF MOISTURE. THUS FOR NOW WILL HOLD OFF ON
POPS FOR SUNDAY UNTIL BETTER CONFIDENCE IS REVEALED IN LOWER LEVEL
MOISTURE....BUT WILL INCREASE CLOUD COVERAGE.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
ISSUED AT 226 PM EDT THU AUG 9 2012

ENSEMBLES SUGGEST A FAIRLY PROGRESSIVE FLOW ACROSS THE NORTHERN
PARTS OF THE COUNTRY...WHILE THE SUB TROPICAL RIDGE HOLDS FROM THE
SOUTHERN ROCKIES EASTWARD ACROSS THE GULF COAST STATES. ANOTHER
UPPER DISTURBANCE IS EXPECTED TO DROP INTO THE GREAT LAKES AND OHIO
VALLEY EARLY NEXT WEEK...AND THEN LIFT OFF TO THE EAST BY THE MIDDLE
OF NEXT WEEK. ENSEMBLES SUGGEST THE BEST THREAT FOR PRECIPITATION
WITH THIS SYSTEM WILL BE MONDAY AND MONDAY NIGHT. WILL GO WITH
CHANCE POPS AT THOSE TIMES. HEIGHTS ARE EXPECTED TO RISE TOWARDS THE
MIDDLE OF NEXT WEEK AS TROUGH LIFTS OFF TO THE EAST...SO WILL
CONTINUE WITH A DRY FORECAST FOR TUESDAY AND WEDNESDAY.

BY THURSDAY...THERE ARE INDICATIONS THAT THE HEAT RIDGE MAY TRY TO
BUILD BACK INTO THE SOUTHERN PLAINS. THE ENSEMBLES SUGGEST ANOTHER
DISTURBANCE MAY RIDE OVER THE DEVELOPING RIDGE INTO THE LOCAL AREA
BY THURSDAY. WILL CONTINUE WITH CHANCE POPS AT THAT TIME.

&&

.AVIATION /DISCUSSION FOR THE 100000Z TAF ISSUANCE/...

ISSUED AT 637 PM EDT THU AUG 9 2012

THUNDERSTORM ACTIVITY WILL BE INCREASING THIS EVENING AS A COLD
FRONT DROPS SOUTHEAST ACROSS THE TERMINALS AND AN UPPER LOW PIVOTS
SOUTHEAST TO NORTHERN ILLINOIS AND THEN NORTHERN INDIANA. WILL GO
WITH TEMPO THUNDERSTORM GROUPS THROUGH 05Z AT HUF AND LAF AND IND
AND BMG TIL 06Z. WILL ALSO PERHAPS ADD THUNDER TO THE PRVAILING
GROUP JUST PRIOR TO ISSUANCE TIME...IF IT CAN BE DONE WITH GOOD
CONFIDENCE. MODELS AND SOME UPSTREAM OBSERVATIONS SUGGEST MVFR
CONDITIONS AFTER 06Z. WITH SURFACE WINDS PICKING UP...MORE CONFIDENT
ON STRATUS THAN FOG. WITH THE UPPER LOW IN THE VICINITY...COLD AIR
ALOFT AND LINGERING LOW LEVEL MOISTURE...PLENTY OF DIURNAL MVFR CU
WILL BE AROUND FRIDAY BEFORE CLEARING COMMENCES AT SUNSET AS HIGH
PRESSURE BUILDS IN FROM THE MISSISSIPPI VALLEY.

OTHERWISE...SOUTHWEST WINDS AT IND AND BMG SHOULD BECOME NORTHWEST
AROUND 02Z WHEN THE FRONT MOVES THROUGH. WINDS WILL INCREASE TO NEAR
10 KNOTS TOWARD 12Z AND 10 TO 15 KNOTS AFTER 15Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....JAS
AVIATION...MK
Hazardous weather outlook, Aug 9, 11:20 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1120 AM EDT THU AUG 9 2012

INZ021-028>031-035>049-051>057-060>065-067>072-101530-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1120 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: THUNDERSTORMS ARE LIKELY TODAY AND EARLY TONIGHT. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND
LARGE HAIL BEING THE MAIN THREAT. LIGHTNING...AND VERY HEAVY
RAINFALL IS ALSO POSSIBLE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING...MINOR FLOODING.

TIMING: ANY TIME FROM NOW THROUGH MIDNIGHT. HOWEVER THE BEST
CHANCE OF SEVERE WEATHER WILL OCCUR AROUND LATE THIS AFTERNOON
AND EARLY TONIGHT.

DISCUSSION: THUNDERSTORMS CURRENTLY ACROSS CENTRAL INDIANA WILL
DIMINISH BY MID MORNING. THEN THUNDERSTORMS WILL REDEVELOP BY LATE
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: MUCH COOLER WEATHER AND A CHANCE OF LIGHT SHOWERS WILL
BE THE RULE FRIDAY. DRY WEATHER WILL BE THE RULE FROM SATURDAY
THROUGH THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL BE QUITE MILD
SATURDAY AND THEN BECOME HOTTER BY THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OR EARLY TONIGHT.

&&

PUMA

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

In the hours before

Local storm report, Aug 9, 8:33 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
833 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     TSTM WND DMG     5 NNE LINDEN            40.26N  86.87W
08/09/2012                   TIPPECANOE         IN   LAW ENFORCEMENT

            TREES DOWN ON POWERLINES AT 933 E CR 1050 S. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER IND1200574

HOMANN
Local storm report, Aug 9, 8:36 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
836 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HAIL             1 NE JAMESTOWN          39.94N  86.62W
08/09/2012  E0.25 INCH       BOONE              IN   AMATEUR RADIO

            SR 75 AND 700 S.

&&

EVENT NUMBER IND1200575

HOMANN
Local storm report, Aug 9, 8:38 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
838 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     HAIL             8 SE LAFAYETTE          40.33N  86.76W
08/09/2012  E0.70 INCH       TIPPECANOE         IN   AMATEUR RADIO

            DIME SIZE HAIL AT 600 S AND 600 E.

&&

EVENT NUMBER IND1200576

HOMANN
Local storm report, Aug 9, 8:43 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
843 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             4 N LINDEN              40.25N  86.90W
08/09/2012  E1.25 INCH       TIPPECANOE         IN   EMERGENCY MNGR

            HAIL LARGER THAN QUARTERS ACCUMULATED TO 1.5 INCHES
            DEEP REPORTED IN ROMNEY. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER IND1200577

HOMANN
Local storm report, Aug 9, 8:55 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
855 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             NORTH SALEM             39.86N  86.64W
08/09/2012  E0.75 INCH       HENDRICKS          IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200578

HOMANN
Local storm report, Aug 9, 8:58 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
858 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     2 NNW ROSSVILLE         40.45N  86.61W
08/09/2012                   CARROLL            IN   STORM CHASER

            TREE LIMBS 2-3 INCHES IN DIAMETER AND POWERLINES DOWN
            ALONG CR 700 S.

&&

EVENT NUMBER IND1200579

HOMANN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:24 PM EDTSevere Thunderstorm WarningINDDecatur, Rush36 min
Aug 9, 8:28 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks32 min
Aug 9, 8:30 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe30 min
Aug 9, 8:48 PM EDTSevere Thunderstorm WarningINDFountain, Tippecanoe, Warren42 min
Aug 9, 8:52 PM EDTSevere Thunderstorm WarningINDClay, Morgan, Owen, Parke, Putnam38 min
Aug 9, 8:55 PM EDTSevere Thunderstorm WarningINDHendricks, Marion35 min
Aug 9, 9:00 PM EDTSevere Thunderstorm WarningINDDecatur, Rush14 min
Aug 9, 9:06 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe39 min
Aug 9, 9:26 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe, Warren49 min
Aug 9, 9:28 PM EDTSevere Thunderstorm WarningINDHancock, Hendricks, Johnson, Marion, Morgan, Shelby47 min
Aug 9, 9:58 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Monroe, Morgan, Shelby62 min
Aug 9, 10:16 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery, Tippecanoe29 min
Aug 9, 10:21 PM EDTTornado WarningINDJohnson, Shelby26 min
Aug 9, 10:32 PM EDTSevere Thunderstorm WarningINDHancock, Rush, Shelby43 min
Aug 9, 10:53 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Rush, Shelby49 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.